Alert archive / Colorado / Red Flag Warnings in 2023

Red Flag Warning 33, NWS Pueblo, CO

May 6, 202312 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 6, 2023, 3:40 PM MDT for 12 counties in Colorado. It took effect at May 7, 2023, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2023, 3:40 PM MDT (21:40 UTC)
In effect from
May 7, 2023, 11:00 AM MDT
Expired
May 7, 2023, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 105 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2616 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WWUS85 KPUB 062140
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
340 PM MDT Sat May 6 2023

COZ224-225-227>230-232-233-237-071345-
/O.UPG.KPUB.FW.A.0024.230507T1700Z-230508T0200Z/
/O.NEW.KPUB.FW.W.0033.230507T1700Z-230508T0200Z/
/O.CON.KPUB.FW.W.0032.000000T0000Z-230507T0400Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
340 PM MDT Sat May 6 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224,
225, 227, 228, 229, 230, 232, 233, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Sunday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 224, 225, 227, 228, 229, 
  230, 232, 233 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-226-231-234>236-070400-
/O.CON.KPUB.FW.W.0032.000000T0000Z-230507T0400Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Northern El Paso County Including Monument and Black Forest-
Crowley County Including Ordway-Kiowa County Including Eads-
Bent County Including Las Animas-Prowers County Including Lamar-
340 PM MDT Sat May 6 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 221, 226, 231, 234, 235, AND 236...

* Affected Area...Fire Weather Zones 221, 226, 231, 234, 235 and 
  236.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
056 
WWUS85 KPUB 070316
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
916 PM MDT Sat May 6 2023


COZ224-225-227>230-232-233-237-071930-
/O.CAN.KPUB.FW.W.0032.000000T0000Z-230507T0400Z/
/O.CON.KPUB.FW.W.0033.230507T1700Z-230508T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
916 PM MDT Sat May 6 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237...
...RED FLAG WARNING IS CANCELLED FOR TONIGHT FOR FIRE WEATHER 
ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

* Affected Area...Fire Weather Zones 224, 225, 227, 228, 229, 
  230, 232, 233 and 237.

* Winds...West 15 to 25 mph with gusts up to 40 mph on Sunday.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-226-231-234>236-070430-
/O.CAN.KPUB.FW.W.0032.000000T0000Z-230507T0400Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Northern El Paso County Including Monument and Black Forest-
Crowley County Including Ordway-Kiowa County Including Eads-
Bent County Including Las Animas-Prowers County Including Lamar-
916 PM MDT Sat May 6 2023

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND
236...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

Winds in the area have decreased, so the Red Flag Warning for
Tonight has been canceled.

$$
657 
WWUS85 KPUB 070957
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
357 AM MDT Sun May 7 2023

COZ224-225-229-230-080200-
/O.NEW.KPUB.FW.A.0025.230508T1700Z-230509T0100Z/
/O.CON.KPUB.FW.W.0033.230507T1700Z-230508T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
357 AM MDT Sun May 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 224, 225, 229 AND 230... 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 224, 225, 229, AND 230...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Monday morning through Monday evening.

* Affected Area...Fire Weather Zones 224, 225, 229 and 230.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ227-228-232-233-237-080200-
/O.CON.KPUB.FW.W.0033.230507T1700Z-230508T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
357 AM MDT Sun May 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 227, 228, 232, 233, AND 237...

* Affected Area...Fire Weather Zones 227, 228, 232, 233 and 237.

* Winds...West 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
630 
WWUS85 KPUB 072045
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
245 PM MDT Sun May 7 2023

COZ224-225-081245-
/O.UPG.KPUB.FW.A.0025.230508T1700Z-230509T0100Z/
/O.NEW.KPUB.FW.W.0034.230508T1700Z-230509T0100Z/
/O.NEW.KPUB.FW.A.0026.230509T1700Z-230510T0100Z/
/O.CON.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
245 PM MDT Sun May 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
224 AND 225...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
224 AND 225...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 224 AND 225...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 7 PM MDT Monday. A Fire Weather Watch has
also been issued. This Fire Weather Watch for gusty winds and low
relative humidity is in effect from Tuesday morning through
Tuesday evening. The Fire Weather Watch for Monday is no longer 
in effect.

* Affected Area...Fire Weather Zones 224 and 225.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ229-230-081245-
/O.UPG.KPUB.FW.A.0025.230508T1700Z-230509T0100Z/
/O.NEW.KPUB.FW.W.0034.230508T1700Z-230509T0100Z/
/O.CON.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
245 PM MDT Sun May 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229 AND 230...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 7 PM MDT Monday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 229 and 230.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ233-081245-
/O.NEW.KPUB.FW.W.0034.230508T1700Z-230509T0100Z/
/O.CON.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/
Eastern Las Animas County Including Pinon Canyon-
245 PM MDT Sun May 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
233...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 7 PM MDT Monday.

* Affected Area...Fire Weather Zone 233.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227-228-232-237-080200-
/O.CON.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Otero County Including La Junta and Western Comanche Grasslands-
Baca County Including Springfield and Eastern Comanche Grasslands-
245 PM MDT Sun May 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
227, 228, 232, AND 237...

* Affected Area...Fire Weather Zones 227, 228, 232 and 237.

* Winds...West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
289 
WWUS85 KPUB 080200
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
800 PM MDT Sun May 7 2023


COZ224-225-081800-
/O.EXP.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/
/O.CON.KPUB.FW.W.0034.230508T1700Z-230509T0100Z/
/O.CON.KPUB.FW.A.0026.230509T1700Z-230510T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
800 PM MDT Sun May 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 224 AND 225...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 224 AND 225...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
224 AND 225...

* Affected Area...Fire Weather Zones 224 and 225.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ229-230-233-081800-
/O.EXP.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/
/O.CON.KPUB.FW.W.0034.230508T1700Z-230509T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
800 PM MDT Sun May 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 229 AND 230...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229 AND 230...

* Affected Area...Fire Weather Zones 229, 230 and 233.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227-228-232-237-080300-
/O.EXP.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Otero County Including La Junta and Western Comanche Grasslands-
Baca County Including Springfield and Eastern Comanche Grasslands-
800 PM MDT Sun May 7 2023

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227,
228, 232, AND 237...

Winds will wane overnight and humidities shoulder recover quickly
over the next few hours.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 6, 3:04 PM MDT, 36 minutes earlier.

Area forecast discussion, May 6, 3:04 PM MDT, 36 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
304 PM MDT Sat May 6 2023

.SHORT TERM...(This evening through Sunday)
Issued at 304 PM MDT Sat May 6 2023

Key Messages:

1)Critical Fire Weather conditions continue through this evening,
and start back up again tomorrow late morning.

Currently..

Water vapor imagery shows our persistent dry southwesterly pattern
remaining in place today, with an upper-level low moving across the
Northern Rockies and into the Northern Plains. An area of enhanced
upper level winds associated with the longwave trough axis is moving
overhead, helping to keep gusty southwesterly winds in place at the
surface as the pressure gradient tightens this afternoon. Alamosa is
already seeing gusts up to 45 mph as of 2pm, and many locations are
already seeing dewpoints down into the teens and single digits. Most
of our mountain adjacent plains are already seeing Red Flag
conditions, which are expected to persist into this evening. The Air
Force Academy is already down to 9% relative humidity with gusts up
to 30 mph.

Rest of Tonight..

Shortwave energy embedded in southwesterly flow looks to keep
isolated showers and weak thunderstorms over our central mountains
and the Palmer Divide into this evening. Gusty outflow winds look to
be more likely than meaningful precipitation with any convection
that manages to develop for the rest of this evening. Winds on our
plains look to weaken slightly earlier than last night, as more
favorable jet placement pushes off to our northeast. Overnight low
temperatures look to remain fairly close to normal for most
locations, under mostly clear sky conditions. Mid-level cloud cover
begins to increase from west to east early tomorrow morning as more
shortwave energy translates across the area.

Tomorrow..

Our pattern remains largely the same as we head into Sunday, though
the extent of fire weather concerns looks to be somewhat less. As
the upper low continues to push across the northern plains, our flow
becomes slightly more zonal aloft, with an overall less organized
wind pattern. Still expecting very dry air at the surface for
tomorrow, but winds look to remain below Red Flag thresholds for our
both far eastern plains and the Palmer Divide. Have upgraded
tomorrow's Fire Weather Watch to a Red Flag Warning for the San Luis
Valley, our eastern mountains, the southern I-25 corridor, and
portions of Otero, Las Animas, and Baca counties. Embedded shortwave
energy passes to our north once again, bringing chances for isolated
to scattered showers and weak thunderstorms to our La Garitas, the
central mountains, Fremont and Teller counties, and the Palmer
Divide tomorrow afternoon and tomorrow evening. Primary risks
associated with storms tomorrow will be lightning and gusty outflow
winds.

.LONG TERM...(Sunday night through Saturday)
Issued at 304 PM MDT Sat May 6 2023

Key messages:

1) Critical fire weather conditions likely to persist Monday-
Thursday, most persistent across the San Luis Valley and the south.
The most significant day looks to be Wednesday.

2) Periodic frontal intrusions into northern portions of the CWA
Monday-Tuesday may produce a few late day showers or weak storms.

3) Better agreement in medium range guidance for the mid-late week
upper low; the proximity of which will result in a transition to
cooler temperatures and an uptick in shower thunderstorm chances.

Detailed discussion:

Latest medium range guidance coming into much better agreement on
pattern evolution over the western CONUS, increasing confidence on
the sensible weather and impacts next week.

Monday-Tuesday... As the upper trough dives towards the Great Basin
early in the week, the pattern amplifies turning from west/southwest
to south/southwest by Wednesday. Unidirectional flow combined with a
very dry air mass in place will produce critical fire conditions
both days. Even though critical conditions appear to be a minimum on
Monday, still anticipate thresholds to be met/exceeded in the San
Luis Valley and southern I-25 corridor. This area of critical fire
conditions is expected to expand into much of the adjacent eastern
plain on Tuesday. Meanwhile along the Palmer Divide and our northern
plains, a front will periodically sink southward, producing chances
for showers and a few weak thunderstorms each afternoon/evening.

Wednesday... The base of the upper trough and reflected cold front
reaches the four corners, pushing from west-east late in the day.
This should set the stage for yet another day of widespread critical
fire conditions across much of the region. In fact wind gusts are
progd to be the highest of any day of the week. These winds combine
with the dry air mass (humidities in the single digits) for likely
another widespread critical fire weather day. Shower/storms chances
will be on the uptick as large scale forcing moves overhead
beginning Wednesday as well. Will need to keep an eye on strong-
severe thunderstorm potential over the eastern plains as SBCAPE
progs jump to 1000-1500 j/kg late Wednesday afternoon and early
evening.

Thursday-Saturday... The upper low closes, stalls, as it occludes
across WY/MT. Expect a critical fire conditions to gradually
decrease with cooler temperatures as a result. Unsettled weather
will continue across southern Colorado as embedded shortwaves rotate
around the closed WY/MT low.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1124 AM MDT Sat May 6 2023

VFR conditions are expected at all three TAF sites, KCOS, KPUB, and
KALS for the next 24 hours. Southwesterly winds gusting up to 45kt
are expected at KALS for the rest of this afternoon, and up to 35kt
are expected for KCOS and KPUB. Winds are expected to weaken after
around 02Z this evening. Mid-level cloud coverage is expected to
increase for tomorrow, with precipitation chances remaining low at
all three sites. Thunderstorms could develop within the vicinity of
KCOS tomorrow afternoon, but will likely remain off station over the
higher terrain north and west of the terminal.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 10 PM MDT this evening for COZ221-224>237.

Red Flag Warning from 11 AM to 8 PM MDT Sunday for COZ224-225-
227>230-232-233-237.

&&

SHORT TERM...EHR
LONG TERM...HAHN
AVIATION...EHR
Hazardous weather outlook, May 6, 11:26 AM MDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1126 AM MDT Sat May 6 2023

COZ058>089-093>099-071730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1126 AM MDT Sat May 6 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Brisk southwest winds with gusts of 40 to 50 mph, will combine with
low relative humidity values below 10 percent. Therefore, critical
fire weather conditions are anticipated across the San Luis Valley,
the southeastern mountains and much of the eastern plains today from
11 AM until 10 PM MDT.

Isolated showers and one or two thunderstorms will be possible this
afternoon and evening, mainly for the La Garita Range, north into
the central mountains and across the Palmer Divide. Lightning will
be the main risk, with outflow winds to 40 mph and small hail
possible with stronger storm cores. Any accumulating snowfall across
the higher peaks of Lake and Chaffee counties is expected to total
less than an inch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

High fire danger is expected Sunday through Wednesday for portions
of south central and southeast Colorado due to gusty southwest
winds and low humidity. Conditions on Wednesday could be
particularly dangerous.

A few thunderstorms will be possible over the Central Mountains
each afternoon and evening Sunday through Wednesday. Lightning and
gusty outflow winds to 40 mph are the main storm risks. A few
thunderstorms may be possible Monday and Tuesday along a boundary
from the Palmer Divide, southeast to Kiowa County. A dryline setup
with thunderstorms near the Kansas border is possible Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

EHR/88

Nearby

Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.